Alert archive / Texas / Small Craft Advisories in 2013

Small Craft Advisory 26, NWS Brownsville, TX

March 20, 2013

NWS Brownsville, TX issued this small craft advisory at Mar 20, 2013, 10:17 AM CDT. It took effect at Mar 20, 2013, 3:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2013, 10:17 AM CDT (15:17 UTC)
In effect from
Mar 20, 2013, 3:00 PM CDT
Expired
Mar 21, 2013, 7:00 AM CDT
In force
16 hr
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 3:01 AM CDT, 7 hours 16 minutes earlier.

Area forecast discussion, Mar 20, 3:01 AM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
301 AM CDT WED MAR 20 2013

.SHORT TERM.../TODAY THROUGH THURSDAY/...LOW TO MID LEVEL MOISTURE
WILL CONTINUE TO INCREASE ACROSS THE RIO GRANDE VALLEY TODAY AS A
WEAK COLD FRONT MOVES INTO THE AREA LATER THIS MORNING. THIS WILL
PROVIDE A SLIGHT CHANCE OF SHOWERS TODAY WITH THE CLOUD COVER
PROVIDING SLIGHTLY COOLER TEMPERATURES THIS AFTERNOON. THE SURFACE
RIDGE BUILDING INTO EAST TEXAS THIS AFTERNOON WILL SHIFT EASTWARD
TONIGHT ALLOWING AN ONSHORE FLOW TO RETURN TONIGHT INTO THURSDAY.
THIS WILL ALLOW MOISTURE TO LINGER ACROSS THE CWA WITH PATCHY FOG
DEVELOPING LATE TONIGHT INTO THURSDAY MORNING AND AS A WEAK WARM
FRONT MOVES NORTHWARD THURSDAY...A SLIGHT CHANCE OF SHOWERS WILL
DEVELOP AS WINDS SHIFT TO THE SOUTHEAST AND INCREASE. WARMER
TEMPERATURES ARE EXPECTED THURS AFTERNOON AS CLOUD COVER DIMINISHES
AND THE WINDS INCREASE FROM THE SOUTHEAST.

.LONG TERM.../FRIDAY THROUGH WEDNESDAY NIGHT/...
UPPER LEVEL SYSTEM OVER THE PACIFIC COAST WILL ENTER THE NORTHWESTERN
PORTION OF THE STATE BY THE END OF THE WEEK AND BEGIN TO DIG SOUTHWARD.
THE SURFACE LOW PRESSURE AHEAD OF THIS SYSTEM WILL STRENGTHEN INCREASING
THE SOUTHEAST WINDS ACROSS THE VALLEY FRIDAY. ABUNDANT DRY AIR ACROSS
THE DESERT SOUTHWEST WILL SURGE ACROSS THE RIO GRANDE VALLEY SATURDAY
ALLOWING FOR NORTH TO NORTHWEST WINDS TO PUSH THE DRY AIR INTO THE AREA.
STRONG SUBSIDENCE ACROSS THE AREA AHEAD OF THE FRONT WILL ALLOW FOR
ANOTHER OPPORTUNITY FOR REALLY HOT TEMPERATURES SATURDAY. AS A RESULT...
HIGH TEMPERATURES ON SATURDAY WILL REACH NEAR RECORD TEMPERATURES ACROSS
THE CWA. FRONT MOVES THROUGH THE VALLEY SUNDAY WITH STRONG GUSTY WINDS
BEHIND IT WITH A VERY LITTLE TO NO RAINFALL EXPECTED. THE DRY AIR ALREADY
IN PLACE IN ADDITION TO THE STRONG GUSTY WINDS WITH THIS FRONT WILL DROP
MINIMUM RH VALUES TO LESS THAN 15 PERCENT SUNDAY AFTERNOON. THEREFORE...
SATURDAY AND SUNDAY IN THE AFTERNOON HOURS WILL HAVE CRITICAL FIRE WEATHER
CONDITIONS. EXPECT NORTHEAST WINDS TO PREVAIL MONDAY AND TUESDAY INCREASING
IN THE AFTERNOON HOURS VEERING INTO WEDNESDAY AS THE SURFACE HIGH SHIFTS
EAST. NO MEASURABLE PRECIPITATION EXPECTED FOR THE LONG TERM FORECAST
THROUGH WEDNESDAY. THE PASSAGE OF THE FRONT WILL NOT IMPACT THE HIGH
TEMPERATURES SUNDAY AND MONDAY BUT IT WILL BRING A BREAK TO THE UPPER
90S EXPECTED EARLIER IN THE WEEKEND. HIGHS WILL RANGE BETWEEN MID 80S
OVER THE WESTERN PORTION OF THE CWA TO UPPER 70S ALONG AND CENTRAL PORTION
OF FORECAST AREA. LOW TEMPERATURES WILL LOWER TO THE MID 50S AFTER THE
FRONT SUNDAY NIGHT BUT WILL GRADUALLY REACH THE MID 60S ACROSS THE CWA
BY TUESDAY NIGHT.

&&

.MARINE...TODAY THROUGH THURSDAY...SEAS WERE NEAR 3 FEET WITH EAST
WINDS NEAR 8 KNOTS AT BUOY020 EARLY THIS MORNING. WINDS WILL
SHIFT TO THE NORTHEAST AND INCREASE ACROSS THE COASTAL WATERS
TODAY AS THE PRESSURE GRADIENT INCREASES IN THE WAKE OF A WEAK
COLD FRONT MOVING THROUGH THE NORTHWEST GULF OF MEXICO LATER THIS
MORNING. WILL CONTINUE SCA FOR THE LAGUNA MADRE AND OFFSHORE
WATERS TODAY BEFORE WINDS VEER TO THE EAST TONIGHT AND DIMINISH.
MODERATE EAST WINDS TONIGHT WILL VEER TO THE SOUTHEAST THURSDAY AS
HIGH PRESSURE OVER EAST TEXAS MOVES EASTWARD AND LOW PRESSURE
DEVELOPS ACROSS THE TX PANHANDLE.

FRIDAY THROUGH TUESDAY...SOUTHEAST WINDS WILL PREVAIL FRIDAY
BEFORE THE FRONTAL PASSAGE BY SUNDAY. THIS SE WINDS WILL
STRENGTHEN BUILDING SEAS CLOSE TO SCA CONDITIONS FRIDAY. THE
CHANCE OF RAIN SHOWERS IS VERY MINIMAL AS THE PASSAGE OF THIS
FRONT IS VERY DRY. EXPECT WINDS TO SHIFT NORTHWEST INTO SATURDAY.
NORTHEAST FLOW AS THE HIGH PRESSURE MOVES EASTWARD WILL KEEP THE
NORTHEAST FETCH FOR A LONGER TIME PERIOD ALLOWING FOR SEAS TO
REMAIN HIGH THROUGH TUESDAY AS STRONGER WINDS ARE EXPECTED ON
SUNDAY WITH THE PASSAGE OF THE FRONT BUILDING SEAS BACK INTO SCA
CONDITIONS THROUGH TUESDAY WITH SEAS BETWEEN 6 TO 8 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  64  77  69 /  20  10  20  10
BROWNSVILLE          78  62  78  68 /  20  10  20  10
HARLINGEN            77  61  81  67 /  20  10  10  10
MCALLEN              78  61  83  69 /  20  10  20  10
RIO GRANDE CITY      78  61  86  68 /  20  10  20  10
SOUTH PADRE ISLAND   74  65  74  67 /  20  10  20  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR GMZ130-132-135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

61/67
Hazardous weather outlook, Mar 20, 5:29 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
529 AM CDT WED MAR 20 2013

TXZ248>257-211030-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
529 AM CDT WED MAR 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE LOWER TEXAS
COAST TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE RISK OF RIP CURRENTS WILL REMAIN ELEVATED THURSDAY THROUGH THE WEEKEND.

LOW RELATIVE HUMIDITY WILL MIX WITH GUSTY WINDS SATURDAY AND
SUNDAY INCREASING THE FIRE WEATHER RISK. A FIRE WEATHER WATCH MAY
BE NECESSARY FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-211030-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
529 AM CDT WED MAR 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE COASTAL WATERS
TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED SUNDAY AS A COLD
FRONT MOVES THROUGH THE COASTAL WATERS LATE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 10:17 AM CDTGale WarningBRO5 hr

Nearby

Small Craft Advisories in Texas, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.